|switching from Etravirine to rilprivirine
Aug 24, 2012
HI Dr,i have been taking Truvada and Efavirenz for 3years but suffered a lot of bad dreams.My Dr recommended Etravarine as a replacement for Efavirence, I took Etraverine for 2months and i have gone completely depressed.Rilpiverine has been recommeded.Is this the right move for me since i have read that Rilpivirine is for patients who are starting HIV medication for the first time.
| Response from Dr. McGowan
As long as you have never had detectable viral load with drug resistance while on treatment, switching for toleravbility issues is generally safe. These 3 meds are all in the same family (non-nucleoside analog reverse transcripatase inhibitors, or NNRTIs for short). Usualy if efavirenz (the NNRTI in Atripla) works, the other 2 (etravirine and ripilvirine) should also work. Rilpivirine is generally well yolerated, can be once a day (in a single pill called Complera..similar to Atripla), but it must be taken with a full meal (400+ calories) and avoid with antacids. So, it may be an option. Be sure your viral load has remained undetectable with the switches made before changing again.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Red Spots After Sex With Hooker Worried I Have HIV
- White Bumps On Penis After Inverted Condom Worried I Have HIV
- Human Immunodeficiency Virus Linked To Osteoarthritis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.